MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿; INTRAVASCULAR CATHETER
Model Number 383551
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd nexiva¿ closed iv catheter system ¿ single port with maxzero¿ the tubing was found to be deformed.The following information was provided by the initial reporter: material# 383551, it was reported tubing is damaged lot# unknown per customer.Extension tubing looks to be dilated.
 
Additional Manufacturer Narrative
Date of event is unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.Medical device expiration date: unknown.Device manufacture date: unknown.There are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported while using bd nexiva¿ closed iv catheter system ¿ single port with maxzero¿ the tubing was found to be deformed.The following information was provided by the initial reporter: material# 383551 it was reported tubing is damaged lot# unknown per customer.Extension tubing looks to be dilated.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 2022-02-08 investigation summary our quality engineer inspected the sample and photograph submitted for evaluation.Bd received one used unit and one photo.Upon inspection of the unit, it was observed that the extension tubing was ballooned confirming the reported defect.The ifu states a maximum power injector pressure limit setting of 300 psi.Exceeding specification can result in the ballooning of the extension tubing.Ballooning of tubing may also occur if there is an obstruction or kinks in the tubing during pressure injection.If a manufacturing related obstruction was present, it would result in the flow rate being slow or completely occluded during flush and flashback.This would likely result in the clinician identifying a defect before connecting an iv.Regardless, the unit was microscopically inspected for any obstructions and none were found.As no obstructions were located, kinking of the tubing or exceeding the rated pressure remain as potential root causes both of which would be user related.A device history record review could not be performed as the lot number is unknown.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13402283
Report Number2243072-2022-00118
Device Sequence Number4897992
Product Code FOZ
UDI-Device Identifier30382903835516
UDI-Public30382903835516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383551
Device Catalogue Number383551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown